Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 30, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Oct 15, 2021, 5:25 AM EDT for 6 counties in Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 5:25 AM EDT (09:25 UTC)
- Expired
- Oct 15, 2021, 8:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IN, Daviess County, IN, Greene County, IN, Knox County, IN, Owen County, IN, Sullivan County, IN
The radar
The Indianapolis radar (KIND), 86 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471
WGUS43 KIND 150925
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
525 AM EDT Fri Oct 15 2021
INC021-027-055-083-119-153-151230-
/O.NEW.KIND.FA.W.0030.211015T0925Z-211015T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay IN-Daviess IN-Greene IN-Knox IN-Owen IN-Sullivan IN-
525 AM EDT Fri Oct 15 2021
The National Weather Service in Indianapolis has issued a
* Flood Warning for...
Northwestern Daviess County in southwestern Indiana...
Greene County in southwestern Indiana...
Northern Knox County in southwestern Indiana...
Southeastern Sullivan County in southwestern Indiana...
Southeastern Clay County in west central Indiana...
Owen County in west central Indiana...
* Until 830 AM EDT.
* At 525 AM EDT, Doppler radar indicated heavy rain has fallen due
to thunderstorms. Flooding is ongoing or expected to begin shortly
in the warned area. Between 1.5 and 2.5 inches of rain have fallen.
* Some locations that will experience flooding include...
Vincennes, Linton, Bloomfield, Spencer, Bicknell, Jasonville,
Worthington, Dugger, Clay City, Gosport, Lyons, Elnora,
Bruceville, Plainville, Sandborn, Edwardsport, Switz City,
Newberry, Vicksburg and Coal City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3902 8732 3901 8732 3947 8695 3947 8663
3940 8663 3933 8667 3934 8668 3926 8670
3888 8696 3852 8764
$$
AWWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Oct 15, 3:00 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 15, 3:00 AM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 300 AM EDT Fri Oct 15 2021 .Short Term...(Today through Saturday) Issued at 259 AM EDT Fri Oct 15 2021 ...WIDESPREAD RAIN WITH A FEW STRONG TO SEVERE THUNDERSTORMS TODAY... Today and Tonight. As of early this morning, surface observations showed that the cold front was roughly located along a line stretching from Terre Haute to Muncie but it is quite diffuse with little surface flow across the area. Heavy rain with a few rumbles of thunder continues to fall along the front as the LLJ has ramped up and the 850mb flow is advecting in plenty of moisture into a strong area of lift aloft. This initial wave of rain will exit the area as the initial band of forcing moves into Ohio. The brief break in the rain today will allow for some modest heating creating a pocket of weak instability across the southeastern counties which will be in the warm sector compared to the areas further northwest where northwesterly winds will advect cooler air and limit the surface instability with just a weak area of elevated CAPE. The severe threat today will be dependent on how far southeast the front moves during the late morning to afternoon hours with latest Hi-Res models showing that the front may exit the area by late this evening which is when the next batch of forcing aloft arrives. Current thoughts are that there will be some surface based convection during the early to mid afternoon hours but that should be undercut by the exiting front which will lead to a more elevated storm mode by the evening and early overnight hours when the best shear arrives. The severe threat is certainly there with the strong dynamics, but do question whether the storms will be surface based by the time of the best shear aloft. Best chances look to be across the southeastern counties with minimal risk in areas to the northwest. Rain looks to fully exit the area after midnight with strong CAA and high pressure beginning to build. Total rain amounts between now and tonight look to be around a half inch with locally higher amounts likely. Saturday. The coolest weather of the season is expected for Saturday with strong northwesterly flow aloft and CAA at the surface. The arriving airmass will also be much drier which will allow for the clouds to fully clear out by the morning hours after temperatures begin the day in the mid to upper 40s across the area. Even with the abundant sunshine, the CAA and cool air aloft will lead to temperatures to struggle to get out of the 50s for much of central Indiana. The strong surface pressure gradients will also make for a breezy day with frequent wind gusts over 20 mph. && .Long Term...(Saturday night through Thursday) Issued at 259 AM EDT Fri Oct 15 2021 A very broad upper ridge will encompass much of the western and central U.S. during the long term period with a departing upper low over eastern Canada. For central Indiana, this will mean an extended period of dry conditions from Saturday night through Wednesday morning. Strong radiational cooling at night will lead to some of the coolest nights of the season as overnight lows drop into the 40s. There will, however, be a shift back to above normal temperatures starting Monday as surface flow backs to the southwest ahead of an Intermountain West cut off low. That low will end up being the focus of the second half of the forecast period as it continues its track through the northern Plains and Upper Midwest on Tuesday and Wednesday. Will start to introduce slight chance Pops back into the forecast starting Wednesday afternoon, but isentropic lift doesn't really start to ramp up until Wednesday night/Thursday with the associated surface cold front ahead of the upper low. For now, will leave mention of thunder out of the forecast with a lack of instability. But, additional forcing from the trailing upper low should be enough to necessitate rain chances through Thursday night. && .Aviation...(06Z TAF Issuance) Issued at 1137 PM EDT Thu Oct 14 2021 IMPACTS: - Flying conditions will deteriorate to MVFR and possibly worse IFR predawn. - Isolated lightning possible mainly near BMG. - A return to MVFR on late morning and afternoon...but more rain will be expected aft 152200Z. DISCUSSION: An area of showers associated will push across NW parts of the forecast area impacting the LAF and HUF and IND taf sites early in the TAf period. A weak boundary was stalled across the southern parts of Central Indiana...but still north of BMG. As the rain as seen on radar moves across the area...IFR cigs are expected to develop near daybreak...but conditions should improve through the morning hours as the forcing with the showers exits and daytime heating resumes. Kept any thunder mention closer to BMG where instability appears to be a bit stronger. Another surge of moisture and forcing within the tropical flow aloft is expected to arrive on Friday afternoon and Friday night. This will bring a return to more MVFR Cigs and areas of rain. Winds will be northwest at most of the TAF sites...with the exception of BMG as that location will be ahead of the stalled frontal boundary. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...White Long Term...TDUD Aviation...JP
Hazardous weather outlook, Oct 15, 3:41 AM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 341 AM EDT Fri Oct 15 2021 INZ021-028>031-035>049-051>057-060>065-067>072-160745- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 341 AM EDT Fri Oct 15 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Widespread showers with scattered thunderstorms expected today. Highest coverage for storms will be across southeastern Indiana where a few strong to severe storms are possible. Primary risk will be damaging winds with large hail and a few tornadoes possible, but unlikely. Best chances for storms will be from 3 PM to 9 PM. General storm motion will be from the southwest at around 30 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:27 AM EDT | Areal Flood Warning | IND | Boone, Hamilton, Hendricks, Madison, Marion, Tipton | 3 hr |
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.